Alert archive / Arkansas / Flash Flood Warnings in 2009

Flash Flood Warning 86, NWS Little Rock, AR

August 10, 2009Baxter County, Boone County, Marion County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Aug 10, 2009, 2:33 PM CDT for Baxter County, Boone County, Marion County, Arkansas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2009, 2:33 PM CDT (19:33 UTC)
Expired
Aug 10, 2009, 4:30 PM CDT
In force
117 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Baxter County, AR, Boone County, AR, Marion County, AR

The radar

The Springfield radar (KSGF), 122 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2700 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
2.3
Supercell composite
12.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:14 PM CDT, 19 minutes earlier.

Area forecast discussion, Aug 10, 2:14 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
214 PM CDT MON AUG 10 2009

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
SCATTERED SHOWERS/STORMS CONTINUE TO BUILD SOUTH INTO ARKANSAS
FROM MISSOURI THIS AFTERNOON...AS OUTFLOW FROM MORNING CONVECTION
INTERACTS WITH HEATING OF THE DAY. WHILE AN ISOLATED STORM COULD
BECOME STRONG...I THINK THE BIGGEST THREAT WITH THESE PARTICULAR
CELLS WILL BE HEAVY RAINFALL...GIVEN SLOW STORM MOTION AND HIGH
PRECIPITABLE WATER /1.86 INCHES OFF MORNING KLZK SOUNDING/.

AS WE LOSE THE HEATING OF THE DAY...THIS ACTIVITY WILL WANE.
HOWEVER...AS UPPER TROUGH DIVES SOUTHEASTWARD TONIGHT...CONVECTION
WILL GET GOING ALONG/NEAR A FRONTAL BOUNDARY WHICH IS CURRENTLY
FROM NORTHWEST MISSOURI INTO THE PANHANDLES REGION OF TEXAS AND
OKLAHOMA...LIKELY FORMING AN MCS. THIS SYSTEM WILL MOVE INTO
NORTHERN ARKANSAS AROUND/A LITTLE BEFORE SUNRISE BEFORE WEAKENING.
HOWEVER...ADDITIONAL CONVECTION WILL OCCUR AS THE FRONT MOVES INTO
ARKANSAS...AND OUTFLOW/DAYTIME HEATING INTERACTIONS WILL BE NOTED.
INCREASING INSTABILITY/COOLER AIR ALOFT WILL INCREASE THE RISK FOR
SOME STRONG STORMS TOO...PARTICULARLY IN AREAS NORTH OF THE
INTERSTATE 40 CORRIDOR.

HEAVY RAIN IS POSSIBLE WITH STRONGER CELLS AS WELL...AND AMOUNTS
NEAR THE MISSOURI BORDER COULD APPROACH ONE INCH TONIGHT INTO
TUESDAY.

FRONT WILL MOVE OUT OF THE STATE TUESDAY NIGHT/EARLY WEDNESDAY.
RAIN CHANCES WILL DECREASE...WITH TEMPERATURES COOLING SLIGHTLY...
AND HUMIDITY DECREASING AS HIGH PRESSURE NOSES INTO THE REGION.
THE FRONT WILL STALL/WASH OUT ALONG THE GULF COAST.
&&

.LONG TERM...FRIDAY THROUGH MONDAY
LONG TERM PERIOD BEGINS WITH WEAK SW FLOW ALOFT OVER THE CENTRAL
CONUS...WITH A TROUGH OVER NW CONUS COMBINED WITH A WEAK RIDGE OVER
THE EASTERN CONUS. BOTH MEDIUM RANGE MODELS RESOLVE A WEAK CUTOFF
UPPER LOW OVER THE APPALACHIANS FRIDAY...THEN BREAKING UP AS UPPER
LEVEL HIGH PRESSURE BUILDS BACK ACROSS THE SE CONUS TOWARDS THE END
OF THE LONG TERM. SOUTHERLY SFC FLOW STARTS OFF RELATIVELY
WEAK...THEN PICKS UP SATURDAY AND SUNDAY AS SFC LOW PRESSURE
DEVELOPS OVER THE HIGH PLAINS OF KS AND NE AS SFC HIGH PRESSURE
BUILDS ACROSS THE SE CONUS. THIS WILL INCREASE LOW LEVEL MOISTURE
FOR NEXT WEEKEND...ALLOWING FOR DIURNALLY DRIVEN CONVECTION SATURDAY
THROUGH MONDAY...WITH FRIDAY LOOKING MAINLY DRY. WILL KEEP NEAR OR
JUST BELOW NORMAL TEMPS THROUGH THIS PERIOD AS WELL.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     72  88  67  90 /  60  60  30  10
CAMDEN AR         75  93  71  94 /  30  40  40  20
HARRISON AR       69  85  64  87 /  60  60  20  10
HOT SPRINGS AR    76  90  70  90 /  40  50  30  10
LITTLE ROCK   AR  75  90  70  91 /  40  50  40  10
MONTICELLO AR     75  93  73  93 /  20  40  50  20
MOUNT IDA AR      72  90  67  89 /  50  50  30  10
MOUNTAIN HOME AR  71  88  66  88 /  60  60  30  10
NEWPORT AR        73  89  68  91 /  50  60  30  10
PINE BLUFF AR     74  91  71  90 /  30  40  40  20
RUSSELLVILLE AR   71  88  66  91 /  50  60  30  10
SEARCY AR         73  88  67  91 /  50  60  40  10
STUTTGART AR      75  90  71  89 /  40  50  40  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...57 / LONG TERM...62
Hazardous weather outlook, Aug 10, 5:00 AM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON AUG 10 2009

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT MON AUG 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT OVER MISSOURI THIS MORNING WILL MOVE SLOWLY SOUTH
TODAY. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER
NORTHERN ARKANSAS THIS AFTERNOON. WHILE WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED...STORMS COULD BRING SMALL HAIL...GUSTY WINDS AND HEAVY
RAINFALL.

DUE TO HIGH MOISTURE LEVELS ACROSS THE REGION...HEAT INDEX READINGS
WILL REMAIN A CONCERN. HEAT INDEX VALUES OF 95 TO 105 DEGREES WILL
CONTINUE THROUGH MUCH OF THE UPCOMING WEEK. INDIVIDUALS WORKING
OUTDOORS SHOULD TAKE PRECAUTIONS TO PROTECT THEMSELVES FROM HEAT
RELATED ILLNESSES...BY TAKING FREQUENT BREAKS AND DRINKING PLENTY OF
WATER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS MAY ORGANIZE INTO A LARGE COMPLEX MONDAY
NIGHT...AND IF THIS COMPLEX FORMS...STORMS WILL MOVE INTO ARKANSAS
EARLY TUESDAY. IF THE STORMS DEVELOP...GUSTY WINDS AND HEAVY
RAINFALL WILL BE THE MAIN CONCERNS.

THE FRONT WILL MOVE THROUGH THE STATE TUESDAY AND WEDNESDAY...WITH
RAIN CHANCES CONTINUING. DRY WEATHER WILL RETURN FOR THE END OF THE
WORK WEEK...BEFORE ISOLATED SHOWERS AND THUNDERSTORMS REENTER FOR
FORECAST LATE IN THE WEEKEND...AS GULF MOISTURE MOVES NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK
ON CENTRAL ARKANSAS.

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:31 PM CDTSevere Thunderstorm WarningLZKSharp29 min
Aug 10, 3:49 PM CDTSevere Thunderstorm WarningLZKCleburne, Stone, Van Buren26 min
Aug 10, 3:59 PM CDTSevere Thunderstorm WarningLZKSharp31 min
Aug 10, 4:10 PM CDTFlash Flood WarningLZKSharp2 hr
Aug 10, 4:12 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner48 min
Aug 10, 4:24 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner30 min
Aug 10, 4:24 PM CDTSevere Thunderstorm WarningLZKSharp21 min
Aug 10, 5:09 PM CDTSevere Thunderstorm WarningLZKPrairie, White, Woodruff51 min
Aug 10, 5:44 PM CDTSevere Thunderstorm WarningLZKCleburne, White46 min
Aug 10, 6:00 PM CDTSevere Thunderstorm WarningLZKPrairie, White, Woodruff60 min
Aug 10, 6:12 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner48 min
Aug 10, 6:43 PM CDTFlash Flood WarningLZKConway3 hr

Nearby

Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.